Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992
Severe Thunderstorm Warning 207, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 2, 1992, 10:16 PM CDT for McIntosh County, Pittsburg County, Oklahoma. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 2, 1992, 10:16 PM CDT (03:16 UTC)
- Expired
- Jul 2, 1992, 11:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties McIntosh County, OK, Pittsburg County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 10:31 PM CDT | Hail 0.75 | Pittsburg, OK | |
| Jul 2, 10:40 PM CDT | Hail 0.75 | Mcintosh, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1704 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2319 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:07 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 2, 9:07 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 905 PM CDT THU JUL 2 1992 STRMS APR TO BE WEAKENING ATM BUT WL KEEP CHC SVR OVR EAST CENT ZNS TIL MIDNIGHT. WL INCLUDE CHC OF STRMS IN SE ERLY THU AS FNTL BDRY LIKELY TO NOT CLR SE OK TIL MIDDAY FRI. WL REMOVE POPS W OF LN AS N WNDS BRINGING DRIER AIR TO REGION. NO CHGS FOR THE REMAINDER OF AFTN PACKAGE. ...10... .OK...NONE.
In the hours before
Special weather statement, Jul 2, 8:47 PM CDT, 1 hour 29 minutes before
OKZ026-027-028-029-030-031-032-030200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 846 PM CDT THU JUL 2 1992 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM SEVERE THUNDERSTORM WATCH NUMBER 528: CRAIG...CREEK...NOWATA...OKFUSKEE...OKMULGEE...OSAGE...OTTAWA...PAWNEE ...ROGERS...TULSA...WASHINGTON. AS A RESULT...THE GREATER METROPOLITAN AREA OF TULSA IS NO LONGER IN THE WATCH.
Local storm report, Jul 2, 10:07 PM CDT, 9 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
1010 PM CDT THU JUL 02 1992
TIME COUNTY REPORT
540 PM WASHINGTON NICKEL-SIZE HAIL IN RAMONA
635 PM TULSA QUARTER-SIZE HAIL AT THE INTERSECTION
OF BRADY AND TACOMA IN THE CITY OF TULSA
649 PM TULSA NICKEL-SIZE HAIL AT 136TH ST NORTH AND
HIGHWAY 169 IN THE CITH OF TULSA
707 PM TULSA 8 HOMES DAMAGED...1 MINOR INJURY ON 129TH
EAST AVE BETWEEN 166 ST NORTH AND 177 ST NORTH
IN THE CITY OF TULSA
700 PM ROGERS DIME-SIZE HAIL ON HWY 66 JUST NORTH OF
CLAREMOREThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:13 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 62 min |
| Jul 2, 7:24 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 51 min |
| Jul 2, 7:30 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 60 min |
| Jul 2, 7:43 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 47 min |
| Jul 2, 7:46 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 44 min |
| Jul 2, 7:53 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 52 min |
| Jul 2, 8:04 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 56 min |
| Jul 2, 8:06 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 69 min |
| Jul 2, 8:56 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 64 min |
| Jul 2, 9:33 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 42 min |
| Jul 2, 10:04 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee | 41 min |
| Jul 2, 10:13 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 62 min |
| Jul 2, 10:14 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 61 min |
| Jul 2, 10:46 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee | 44 min |
| Jul 2, 11:12 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 63 min |
| Jul 2, 11:13 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 62 min |
| Jul 3, 12:35 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 55 min |
| Jul 2, 8:53 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 67 min |
| Jul 2, 9:13 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 62 min |
| Jul 2, 9:43 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 62 min |
| Jul 2, 10:13 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Johnson | 62 min |
| Jul 2, 10:57 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 63 min |
| Jul 2, 11:31 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 59 min |
| Jul 3, 12:00 AM CDT | Severe Thunderstorm Warning | TSA | Johnson | 60 min |
| Jul 3, 12:16 AM CDT | Severe Thunderstorm Warning | TSA | Logan, Sebastian | 59 min |
| Jul 3, 1:12 AM CDT | Severe Thunderstorm Warning | TSA | Logan, Scott, Sebastian | 63 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.